Jump to content
Important Survey - Please Participate ×

Naive Benzo/Alchohol Mixer


[No...]

Recommended Posts

I have been on Clonapin .50 for 7 years at night only for sleep disorder. Also drank nightly. I developed High Blood pressure among other things with resulting weight gain. I stopped drinking several months ago and began to feel what I though were blood pressure spikes but turned out to be panic attacks. After several hospital visits, I started taking Clonodine for high BP. As a result of the sedating effects, I stopped the Clonpin approximately a month ago. That's when things got VERY bad after a week. I finally read that the combination of alchohol and Benzos I was taking for years was NOT something to immediately stop. I went back on Clonapin 3/4 weeks ago (went back at .375 not 5.0) and while I do not have Panic attacks anymore, I am still feeling the withdrawal symptoms. I have good days and bad days. After consulting with my Doctor, he seems to be understanding that I need to slowly taper off the Clonopin over months. I am waiting until my body feels better at .375 and without the enhancing effects of alchohol. I cannot believe how ignorant I was regarding this drug and how much it was impacting me. I have found this forum to be so awesome at educating me based on other's experience.

 

NolesAlum

7 Years-Clonapin @ .50

Now at .375

Link to comment
Share on other sites

Hello NolesAlum,

 

Welcome to Benzo Buddies!  Your doctor is correct, stopping both benzos and alcohol suddenly will bring on some strong withdrawal symptoms. Additionally combining alcohol and benzos is not advisable. Good for you for deciding to come off both alcohol and benzos. 

 

You are doing the right thing to stabilize at the .375 dosage before starting a slow and sensible taper.  Generally a slow taper can help to minimize withdrawal symptoms. A reduction of no more than 5-10% every 10-14 days is suggested. I'm going to give you a link to the General Taper Plans for additional information.

 

I'll also give you a link to the Ashton Manual. It is an excellent resource about these types of drugs and how to withdraw. It was written by Dr. Heather Ashton, an expert in the field.

 

I'm very happy that your doctor understands the need for a slow taper, it's good to have a medical provider who is aware of the correct way to withdraw from benzos.

 

You are among others who learned the hard way just how dependent they became on a medication taken as directed by their doctors. We understand.  We'll also support you in your journey to be benzo free.  Being benzo free and healed is pretty amazing. Please feel free to ask questions, we're here to help.

 

General Taper Plans 

 

The Ashton Manual

 

pianogirl  :)

 

Link to comment
Share on other sites

×
×
  • Create New...